MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014; WIRE, GUIDE, CATHETER
Catalog Number M001468050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that during the procedure, while inserting the subject guidewire into the non-stryker microcatheter the proximal section of the guidewire broke.No clinical consequences were reported to the patient.
 
Additional Manufacturer Narrative
Expiration date: added.Product available to stryker and returned date: updated.Device evaluated by mfg :update.Summary attached: updated.Manufacturing date: added.A dhr (device history record) review indicated that the device met all required specifications when released.The transend guidewire was examined under magnification.During the investigation it was discovered that the guidewire was received in two fragments.Magnified examination of the fracture site showed the core wire was fractured.The guidewire was slightly bent at the fracture site.From the condition of the guidewire at the fracture site, it appears that the guidewire separated due to excessive bending and excessive torque.The bending and fracture on the guidewire appeared to be due to excessive manipulation.Functional analysis was not able to be performed due to the anomalies found on the product.Additional information provided by the customer indicated that the device was confirmed to be in good condition after unpacking and preparation, no resistance was observed while inserting the guidewire into the non-stryker microcatheter (tangent, unknown id), and the proximal section of the guidewire broke during insertion into the microcatheter.The guidewire appeared to have been separated due to excessive bending and torqueing.Based on the device analysis, a probable cause of handling damage has been assigned to the reported event and analyzed anomalies as these issues appear to be due to handling of the product during the clinical procedure.
 
Event or Problem Description

Brand Name
TRANSEND EX 014
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8093063
Report Number3008853977-2018-00066
Device Sequence Number16463529
Product Code DQX
UDI-Device Identifier08714729187332
UDI-Public08714729187332
Combination Product (Y/N)N
PMA/510(K) Number
K934122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2019
Device Catalogue NumberM001468050
Device Lot Number21402242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (TANGENT)